Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Birmingham, AL

January 11, 20144 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 11, 2014, 6:52 AM CST for 4 counties in Alabama. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2014, 6:52 AM CST (12:52 UTC)
Expired
Jan 11, 2014, 7:30 AM CST
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chambers County, AL, Clay County, AL, Randolph County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 46 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 6:55 AM CSTTSTM WND DMGNew Site, ALTREES DOWN ACROSS EASTERN AND NORTHERN TALLAPOOSA COUNTY.
Jan 11, 7:00 AM CSTTSTM WND DMGDaviston, ALTREES DOWN ON POWERLINES ALONG HWY 22 CAUSING POWER OUTAGES. TIME ESTIMATED FROM RADAR.
Jan 11, 7:05 AM CSTTSTM WND DMGDadeville, ALTREES DOWN ON POWERLINES IN THE CITY OF DADEVILLE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS54 KBMX 111252
SVRBMX
ALC017-027-111-123-111330-
/O.NEW.KBMX.SV.W.0002.140111T1252Z-140111T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 AM CST SAT JAN 11 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 730 AM CST

* AT 650 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM GOLDVILLE TO HILLABEE CREEK TO WIND
  CREEK STATE PARK...AND MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DADEVILLE...WEDOWEE...ROANOKE...STROUD...MALONE...SPARKLING
  SPRINGS...WADLEY AND CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3275 8591 3276 8595 3277 8596 3296 8588
      3314 8589 3341 8529 3307 8522
TIME...MOT...LOC 1252Z 241DEG 59KT 3313 8574 3299 8577
          3285 8584

$$

MA
2 follow-up statements
604 
WWUS54 KBMX 111310
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 AM CST SAT JAN 11 2014

ALC027-111320-
/O.CAN.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
CLAY AL-
710 AM CST SAT JAN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3283 8576 3311 8562 3323 8563 3341 8529
      3307 8522
TIME...MOT...LOC 1310Z 241DEG 59KT 3327 8543 3313 8546
          3299 8553

$$

ALC017-111-123-111330-
/O.CON.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
RANDOLPH AL-TALLAPOOSA AL-CHAMBERS AL-
710 AM CST SAT JAN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHAMBERS...NORTHEASTERN TALLAPOOSA AND SOUTHERN RANDOLPH COUNTIES
UNTIL 730 AM CST...

AT 709 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WEDOWEE TO RED LEVEL TO TRAMMEL
CROSSROADS...MOVING NORTHEAST AT 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROANOKE...STROUD...CRYSTAL LAKE...PENTON...WELCH...POST OAK
  FORKS...STANDING ROCK...ROCK STAND...NAPOLEON AND ROANOKE MUNICIPAL
  AIRPORT.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3283 8576 3311 8562 3323 8563 3341 8529
      3307 8522
TIME...MOT...LOC 1310Z 241DEG 59KT 3327 8543 3313 8546
          3299 8553

$$

MA
415 
WWUS54 KBMX 111322
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 AM CST SAT JAN 11 2014

ALC123-111332-
/O.CAN.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
TALLAPOOSA AL-
722 AM CST SAT JAN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLAPOOSA COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3293 8559 3296 8559 3312 8555 3328 8546
      3341 8529 3307 8522
TIME...MOT...LOC 1322Z 254DEG 35KT 3329 8530 3315 8533
          3302 8540

$$

ALC017-111-111330-
/O.CON.KBMX.SV.W.0002.000000T0000Z-140111T1330Z/
RANDOLPH AL-CHAMBERS AL-
722 AM CST SAT JAN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHAMBERS AND SOUTHEASTERN RANDOLPH COUNTIES UNTIL 730 AM CST...

AT 718 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WOODLAND TO
ROANOKE TO PENTON...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  STROUD...WELCH...POST OAK FORKS...STANDING ROCK AND ROCK MILLS.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3293 8559 3296 8559 3312 8555 3328 8546
      3341 8529 3307 8522
TIME...MOT...LOC 1322Z 254DEG 35KT 3329 8530 3315 8533
          3302 8540

$$

MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:02 AM CST, 50 minutes earlier.

Area forecast discussion, Jan 11, 6:02 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST SAT JAN 11 2014

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

CURRENTLY IN THE 50S AND 60S ACROSS CENTRAL ALABAMA AT THIS LATE
HOUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. A FAIRLY LARGE
TURNAROUND FROM THE SINGLE DIGITS EARLIER THIS WEEK. A LINE OF
SHOWERS AND THUNDERSTORMS HAVE JUST MOVED INTO NORTHWESTERN PORTIONS
OF THE STATE ALONG A PRE-FRONTAL TROUGH. THE COLD FRONT IS STILL
FURTHER TO THE WEST ALONG THE MISSISSIPPI RIVER. FURTHER TO THE
SOUTH...A FEW SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER TONIGHT
ALONG A WARM FRONT. THESE SHOWERS HAVE MOVED INTO GEORGIA AND THE
FOCUS IS NOW ALONG THE PRE-FRONTAL TROUGH. DEWPOINTS ARE A FEW
DEGREES HIGHER THAN WHAT A MAJORITY OF THE MODELS HAVE BEEN
SHOWING. AT 3 AM...THE DEWPOINT IS 64 DEGREE FAHRENHEIT AT
MONTGOMERY AND TROY. THE ACTIVITY ACROSS THE AREA IS CURRENTLY
ELEVATED. THE 00Z SOUNDING INDICATED DECENT LAPSE RATES ALOFT AND
EXPECT THESE LAPSE RATES HAVE INCREASED AS TEMPERATURES ALOFT HAVE
COOLED WITH FALLING HEIGHTS. SO FAR...THERE HAVE BEEN REPORTS OF
WIND GUSTS IN THE 30-40 MPH RANGE WITH SMALL PEA SIZED HAIL. THERE
HAVE BEEN A COUPLE OF INSTANCES WITH THE 50 DBZ HEIGHT AROUND THE
-20 DEGREE CELSIUS LEVEL OR HIGHER. THESE REFLECTIVITIES VALUES
HAVE ONLY PRODUCED PEA TO POSSIBLY HALF INCH SIZED HAIL. THE DEEP
LAYER SHEAR IS SUFFICIENT TO MAINTAIN THE STORMS ACROSS THE CWA
WITH VALUES IN THE NEIGHBORHOOD OF 60-70 KTS. LOW LEVEL SHEAR IS
NOT TOO SHABBY WITH 0-1 KM SRH VALUES RANGING FROM 200-300 ACROSS
THE SOUTH TO 300-400 ACROSS THE NORTH. THE QUESTION BECOMES CAN WE
SEE ANY SURFACE BASED STORMS AS THE DEWPOINTS CONTINUE TO INCREASE
ACROSS THE AREA. WE WILL HAVE TO WATCH THE 65 DEGREE ISODROSOTHERM
CAREFULLY THIS MORNING...AS IT APPEARS STORMS COULD BECOME SURFACE
BASED WITH DEWPOINTS REACHING THAT 65-67 DEGREE RANGE. EVEN
SO...LOW LEVEL LAPSE RATES ARE POOR DUE TO THE SATURATED BOUNDARY
LAYER. AT THIS TIME...EXPECT STRONG STORMS WILL CONTINUE TO BE
POSSIBLE ACROSS THE AREA WITH WIND GUSTS RANGING FROM 30-50 MPH
WITH SMALL HAIL POSSIBLY UP TO PENNY SIZED. WILL CONTINUE TO HAVE
TO MONITOR THE INCREASING DEWPOINTS AND AN ISOLATED SEVERE STORM
OR TWO WOULD NOT BE OUT OF THE QUESTION EARLY THIS MORNING. THE
FRONT WILL CLEAR THE FORECAST AREA AROUND NOON AND EXPECT ANY
CHANCE FOR AN ISOLATED SEVERE STORM WILL BE OVER BY AROUND 11 AM.

COLDER AIR WILL MOVE IN TO THE AREA TONIGHT BUT THE COLD AIR
ADVECTION IS WEAK AND EXPECT TEMPERATURES WILL ONLY DROP DOWN TO
NEAR NORMAL OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. SUNDAY WILL
BE A DECENT DAY IN BETWEEN SYSTEMS. SKIES SHOULD BE MOSTLY SUNNY AS
A RIDGE SETS UP ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS.
TEMPERATURES WILL TOP OUT IN THE UPPER 50S AND LOWER 60S.

THE NEXT CHANCE OF RAIN RETURNS ON MONDAY AS AN UPPER LEVEL TROUGH
MOVES ACROSS THE PLAINS. MODELS ARE IN GOOD AGREEMENT WITH THE
TIMING AND AMOUNT OF MOISTURE WITH THIS SYSTEM. THEREFORE...HAVE
INCREASED POPS DURING THIS TIMEFRAME. PW VALUES WILL INCREASE TO
OVER AN INCH AS THE FRONT APPROACHES WITH MEAN RH VALUES OVER 90
PERCENT. EXPECT RAINFALL AMOUNTS OF AN INCH TO AN INCH AND HALF WILL
BE POSSIBLE WITH THIS SYSTEM. NOT EXPECTING ANY FLOODING ISSUES AS
THE SYSTEM EXITS THE AREA FAIRLY QUICKLY. ANOTHER CLIPPER SYSTEM
WILL MOVE IN RIGHT BEHIND THE PREVIOUS SYSTEM. UPPER LEVEL HEIGHTS
WILL CONTINUE TO DECREASE WITH TEMPERATURES ALOFT COOLING RAPIDLY.
THE OVERALL MOISTURE HAS DECREASED WITH THE LATEST MODELS AND HAVE
LOWERED POPS WITH THE CLIPPER SYSTEM TUESDAY NIGHT INTO WEDNESDAY
MORNING. MODEL SOUNDINGS FROM THE GFS INDICATE THAT THE FREEZING
LEVEL IS STILL A COUPLE OF THOUSAND FEET ABOVE THE GROUND BEFORE
MIDNIGHT. THEREFORE...HAVE DELAYED THE MIXTURE OF RAIN/SNOW UNTIL
AFTER MIDNIGHT. 850MB TEMPERATURES DECREASE RAPIDLY ON WEDNESDAY
DOWN TO THE -10 TO -12 DEGREES CELSIUS AND EXPECT HIGH TEMPERATURES
WILL HAVE A HARD TIME MAKING IT OUT OF THE 40S. TEMPERATURES WILL
MODERATE SOME ON THURSDAY BEFORE ANOTHER CLIPPER SYSTEM DIVES DOWN
ACROSS THE AREA ON FRIDAY. AT THIS TIME...IT APPEARS THE MOISTURE
WITH THIS SYSTEM WILL BE EVEN MORE LIMITED THAN THE FIRST ONE.

05/MA

&&

.AVIATION...
12Z TAF DISCUSSION.

PRE-FRONTAL LINE OF CONVECTION IS MAKING ITS WAY QUICKLY EASTWARD
OVER CENTRAL ALABAMA THIS MORNING...AND WILL CONTINUE TO PUSH EAST
UNTIL IT MOVES OUT OF ALABAMA BY 17-18Z. STORMS WILL AFFECT ANB...
MGM...AND TOI THROUGH THE MORNING. HAVE TEMPO TSRA INCLUDED TO
ACCOUNT FOR THIS. WINDS WILL BE QUITE GUSTY WITH THE TSRA PASSAGE
AS STRONG LOW LEVEL WINDS ALOFT ARE ABLE TO MIX DOWN TO THE
SURFACE. BEHIND THE LINE OF STORMS...AN AREA OF MODERATE RAIN
SHOWERS WILL CONTINUE FOR AN HOUR OR TWO...BEFORE THE MVFR CIGS
SCATTER OUT WITH THE ACTUAL COLD FRONT PASSAGE.

77/GLEASON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  33  56  37  56 / 100   0   0   0  80
ANNISTON    64  35  58  40  59 / 100   0   0   0  80
BIRMINGHAM  63  37  58  43  58 /  90   0   0  10  80
TUSCALOOSA  65  36  61  43  60 /  70   0   0  10  80
CALERA      64  37  59  41  58 /  90   0   0  10  80
AUBURN      65  38  58  41  59 / 100   0   0   0  80
MONTGOMERY  69  38  61  41  62 / 100   0   0  10  80
TROY        69  37  62  40  63 / 100   0   0  10  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jan 11, 5:53 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 AM CST SAT JAN 11 2014

ALZ011>015-017>050-121200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
553 AM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A BRIEF WINDOW WHERE SEVERE THUNDERSTORMS MAY
DEVELOP THIS MORNING. THE THREATS INCLUDE DAMAGING WINDS...HAIL AND
POSSIBLE TORNADOES. THE THREAT HAS ENDED FOR AREAS WEST OF A LINE
FROM CENTRE TO ALABASTER TO LINDEN. FOR AREAS WEST OF A LINE FROM
ROANOKE TO MONTGOMERY...THE THREAT WILL LAST UNTIL AROUND 7 AM.
FOR AREAS EAST OF THIS LINE...THE THREAT WILL LAST UNTIL AROUND 10
AM.

SEVERAL INGREDIENTS STILL HAVE TO COME TOGETHER TO GENERATE
SEVERE WEATHER THIS MORNING. BUT THERE CERTAINLY IS A SMALL THREAT
THAT IT MAY OCCUR. BE PREPARED IF ANY SEVERE WATCHES OR WARNINGS
BECOME NECESSARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PREVIOUS MENTION OF LIGHT SNOW ACROSS NORTH CENTRAL ALABAMA ON
TUESDAY NIGHT HAS DECREASED ENOUGH TO REMOVED MENTION AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THROUGH 10 AM TODAY.

In the hours before

Special weather statement, Jan 11, 5:46 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 AM CST SAT JAN 11 2014

ALZ025-029-035-036-040>044-111230-
AUTAUGA AL-CHILTON AL-COOSA AL-DALLAS AL-ELMORE AL-LOWNDES
AL-MONTGOMERY AL-RANDOLPH AL-SHELBY AL-
546 AM CST SAT JAN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...SOUTHEASTERN SHELBY...
WESTERN RANDOLPH...WESTERN MONTGOMERY...NORTHERN LOWNDES...ELMORE...
SOUTHERN DALLAS...COOSA AND EASTERN CHILTON COUNTIES UNTIL 630 AM
CST...

AT 543 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE SPRINGS TO MULBERRY TO
6 MILES SOUTHWEST OF FIVE POINTS...AND MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WEOGUFKA...
  STEWARTVILLE...
  ROCKFORD...
  GOODWATER...
  PRATTVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3210 8724 3217 8732 3251 8684 3313 8653
      3312 8646 3310 8649 3309 8599 3313 8572
      3315 8565 3327 8565 3329 8558 3328 8558
      3314 8565 3309 8601 3276 8601 3275 8588
      3266 8590 3209 8628
TIME...MOT...LOC 1146Z 258DEG 49KT 3307 8646 3253 8673
          3218 8723

MA
Local storm report, Jan 11, 6:01 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     LIGHTNING        WEAVER                  33.76N 85.81W
01/11/2014                   CALHOUN            AL   EMERGENCY MNGR

            HOME STRUCK BY LIGHTNING UNKNOWN DAMAGE

&&

LINHARES
Local storm report, Jan 11, 6:06 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 AM CST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 AM     TSTM WND DMG     4 NNW ANNISTON          33.72N 85.84W
01/11/2014                   CALHOUN            AL   911 CALL CENTER

            TWO POWER POLES SNAPPED OFF AND TREES DOWN ACROSS THE
            POWER LINES AT LENLOCK LANE AND ARROW AVENUE.

&&

LINHARES
Local storm report, Jan 11, 6:08 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 AM CST SAT JAN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             PIEDMONT                33.93N 85.62W
01/11/2014  E0.25 INCH       CALHOUN            AL   PUBLIC

0103 AM     HAIL             HACKLEBURG              34.27N 87.83W
01/11/2014  E0.25 INCH       MARION             AL   FIRE DEPT/RESCUE

0120 AM     LIGHTNING        HAMILTON                34.14N 87.98W
01/11/2014                   MARION             AL   FIRE DEPT/RESCUE

            LIGHTNING STRUCK A SHED AND CAUSED A FIRE.

0120 AM     LIGHTNING        2 S HODGES              34.30N 87.93W
01/11/2014                   MARION             AL   FIRE DEPT/RESCUE

            A POWER POLE WAS STRUCK BY LIGHTNING AND KNOCKED DOWN.

0122 AM     LIGHTNING        HALEYVILLE              34.24N 87.62W
01/11/2014                   WINSTON            AL   AMATEUR RADIO

            A TREE WAS STRUCK BY LIGHTNING AND DOWN IN THE SAME AREA
            NEAR POLE POLE...NEAR AIRPORT ROAD.

0123 AM     HAIL             HALEYVILLE              34.24N 87.62W
01/11/2014  E0.25 INCH       WINSTON            AL   PUBLIC

0450 AM     HAIL             ENSLEY                  33.51N 86.89W
01/11/2014  E0.75 INCH       JEFFERSON          AL   AMATEUR RADIO

0521 AM     HAIL             4 N ANNISTON            33.72N 85.81W
01/11/2014  E0.88 INCH       CALHOUN            AL   FIRE DEPT/RESCUE

0523 AM     TSTM WND DMG     4 NNW ANNISTON          33.72N 85.84W
01/11/2014                   CALHOUN            AL   911 CALL CENTER

            TWO POWER POLES SNAPPED OFF AND TREES DOWN ACROSS THE
            POWER LINES AT LENLOCK LANE AND ARROW AVENUE.

0523 AM     LIGHTNING        WEAVER                  33.76N 85.81W
01/11/2014                   CALHOUN            AL   EMERGENCY MNGR

            HOME STRUCK BY LIGHTNING UNKNOWN DAMAGE

0524 AM     HAIL             3 NE ANNISTON           33.69N 85.78W
01/11/2014  E1.00 INCH       CALHOUN            AL   BROADCAST MEDIA

0540 AM     HAIL             4 NW TALLADEGA          33.47N 86.15W
01/11/2014  E1.00 INCH       TALLADEGA          AL   PUBLIC

            NEAR STEMLEY

&&

LINHARES
Special weather statement, Jan 11, 6:29 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 AM CST SAT JAN 11 2014

ALZ021-028-029-036>038-111315-
CHAMBERS AL-CLAY AL-CLEBURNE AL-COOSA AL-RANDOLPH AL-TALLAPOOSA AL-
629 AM CST SAT JAN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...TALLAPOOSA...
RANDOLPH...SOUTHEASTERN COOSA...SOUTHEASTERN CLEBURNE AND
SOUTHEASTERN CLAY COUNTIES UNTIL 715 AM CST...

AT 629 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RANBURNE TO ASHLAND TO
HILLABEE CREEK TO CREWSVILLE TO PENTONVILLE...AND MOVING EAST AT 50
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  EQUALITY...
  LAKE WEDOWEE...
  ALEXANDER CITY...
  WEDOWEE...
  DADEVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3278 8512 3274 8515 3273 8559 3275 8560
      3276 8626 3294 8618 3302 8598 3326 8587
      3359 8543 3361 8532 3288 8518 3285 8515
      3281 8516
TIME...MOT...LOC 1229Z 254DEG 44KT 3354 8538 3329 8575
          3304 8586 3296 8607 3282 8615

MA
Special weather statement, Jan 11, 6:41 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CST SAT JAN 11 2014

ALZ037-041>047-111330-
AUTAUGA AL-BULLOCK AL-ELMORE AL-LEE AL-LOWNDES AL-MACON AL-MONTGOMERY
AL-TALLAPOOSA AL-
641 AM CST SAT JAN 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUTAUGA...SOUTHERN
TALLAPOOSA...MONTGOMERY...MACON...LOWNDES...WESTERN LEE...ELMORE AND
NORTHERN BULLOCK COUNTIES UNTIL 730 AM CST...

AT 640 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN LAKE AT KOWALIGA TO
ELMORE TO AUTAUGA COUNTY AIRPORT TO GORDONVILLE...AND MOVING EAST AT
50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PRATTVILLE...
  MOSSES...
  HAYNEVILLE...
  MILLBROOK...
  WETUMPKA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3208 8691 3241 8662 3254 8643 3275 8625
      3275 8559 3273 8559 3274 8557 3273 8557
      3274 8548 3273 8545 3206 8559 3205 8691
TIME...MOT...LOC 1241Z 251DEG 63KT 3276 8601 3258 8632
          3244 8651 3216 8675

MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 12:32 AM CSTSpecial Weather StatementBMXMarion43 min
Jan 11, 1:16 AM CSTSpecial Weather StatementBMXWinston44 min
Jan 11, 2:02 AM CSTSpecial Weather StatementBMXLamar43 min
Jan 11, 2:07 AM CSTAreal Flood AdvisoryBMXAutauga, Elmore, Lamar, Lowndes, Montgomery119 days
Jan 11, 2:21 AM CSTSpecial Weather StatementBMXFayette, Marion39 min
Jan 11, 2:40 AM CSTSpecial Weather StatementBMXWinston50 min
Jan 11, 3:56 AM CSTSpecial Weather StatementBMXBlount, Jefferson, Tuscaloosa49 min
Jan 11, 3:58 AM CSTSpecial Weather StatementBMXGreene, Hale47 min
Jan 11, 4:44 AM CSTSpecial Weather StatementBMXCalhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson and 4 more61 min
Jan 11, 4:47 AM CSTSpecial Weather StatementBMXBibb, Chilton, Hale, Perry, Shelby58 min
Jan 11, 5:06 AM CSTAreal Flood AdvisoryBMXBibb, Calhoun, Jefferson, St. Clair, Shelby, Talladega114 min
Jan 11, 5:21 AM CSTSevere Thunderstorm WarningBMXCalhoun, Cleburne24 min
Jan 11, 5:44 AM CSTSpecial Weather StatementBMXCalhoun, Clay, Cleburne, Randolph, Talladega46 min
Jan 11, 6:14 AM CSTAreal Flood AdvisoryBMXAutauga, Calhoun, Chilton, Clay, Cleburne, Coosa and 3 more2 hr
Jan 11, 6:29 AM CSTSpecial Weather StatementBMXChambers, Randolph, Tallapoosa46 min
Jan 11, 6:41 AM CSTSpecial Weather StatementBMXBullock, Elmore, Lowndes, Macon, Montgomery49 min
Jan 11, 7:07 AM CSTSevere Thunderstorm WarningBMXElmore38 min
Jan 11, 7:31 AM CSTSpecial Weather StatementBMXChambers, Montgomery44 min
Jan 11, 7:45 AM CSTSevere Thunderstorm WarningBMXElmore, Lee, Macon, Tallapoosa45 min
Jan 11, 7:54 AM CSTAreal Flood AdvisoryBMXAutauga, Chambers, Clay, Coosa, Elmore, Lee and 5 more3 hr
Jan 11, 8:19 AM CSTSpecial Weather StatementBMXBullock, Lee, Macon, Pike, Russell56 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.